Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 64, NWS Twin Cities, MN

June 19, 2025Pepin County, Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 19, 2025, 8:43 PM CDT for Pepin County, Pierce County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2025, 8:43 PM CDT (01:43 UTC)
Expired
Jun 19, 2025, 9:00 PM CDT
In force
17 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Pepin County, WI, Pierce County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1319 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1319 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WUUS53 KMPX 200143
SVRMPX
WIC091-093-200200-
/O.NEW.KMPX.SV.W.0064.250620T0143Z-250620T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
843 PM CDT Thu Jun 19 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Western Pepin County in west central Wisconsin...
  Southeastern Pierce County in west central Wisconsin...

* Until 900 PM CDT.

* At 843 PM CDT, a severe thunderstorm was located 5 miles east of 
  Plum City, or 22 miles southwest of Menomonie, moving southeast at 
  30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect wind damage to roofs, siding, and trees.

* Locations impacted include...
  Durand, Pepin, Plum City, Porcupine, Ella and Arkansaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4466 9225 4469 9214 4468 9213 4468 9203
      4460 9194 4460 9200 4459 9203 4453 9205
      4451 9204 4446 9206 4443 9208 4441 9208
      4443 9216
TIME...MOT...LOC 0142Z 331DEG 28KT 4462 9209

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TDH
1 follow-up statement
670 
WWUS53 KMPX 200153
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
853 PM CDT Thu Jun 19 2025

WIC091-093-200203-
/O.EXP.KMPX.SV.W.0064.000000T0000Z-250620T0200Z/
Pepin WI-Pierce WI-
853 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 9 PM CDT FOR WESTERN 
PEPIN AND SOUTHEASTERN PIERCE COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4466 9225 4469 9214 4468 9213 4468 9203
      4460 9194 4460 9200 4459 9203 4453 9205
      4451 9204 4446 9206 4443 9208 4441 9208
      4443 9216
TIME...MOT...LOC 0143Z 331DEG 28KT 4461 9208

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:18 PM CDT, 25 minutes earlier. Its key messages:

  • Thunderstorms likely tonight into Friday morning, with a few severe thunderstorms possible.
  • Severe thunderstorms likely across northern Minnesota and Wisconsin late Friday night, still uncertain how far south the risk may extend into central Minnesota and west central Wisconsin.
  • Hot and very humid this weekend with heat indices above 100 degrees. Extreme Heat Watches and Warnings are in effect.
  • The active weather pattern continues next week with the potential for heavy rain.
Area forecast discussion, Jun 19, 8:18 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
818 PM CDT Thu Jun 19 2025

.KEY MESSAGES...

- Thunderstorms likely tonight into Friday morning, with a few
  severe thunderstorms possible.

- Severe thunderstorms likely across northern Minnesota and
  Wisconsin late Friday night, still uncertain how far south the
  risk may extend into central Minnesota and west central Wisconsin.

- Hot and very humid this weekend with heat indices above 100
  degrees. Extreme Heat Watches and Warnings are in effect.

- The active weather pattern continues next week with the
  potential for heavy rain.

&&

.DISCUSSION...
Issued at 343 PM CDT Thu Jun 19 2025

A few showers and thunderstorms passed across western Wisconsin
earlier today, but since satellite imagery indicates just fair
wx cu at the moment. Temperatures are exceeding forecast values
today across west central MN with widespread 90s in the typical
warm areas, but quite impressive 97 and 95 degree readings in
Madison and Canby, respectively, at 3 PM. That will be a sign of
things to come in the next few days.

So far there have been no signs of renewed convective
development, but weak ripples in the mid levels combined with
increasing instability could spark a few thunderstorms later
this afternoon and early evening north of I-94. The main round
will come overnight as a strengthening 40-50 kt LLJ feeds a
complex of storms originating over southwestern ND this
afternoon. This complex will track east across southern ND, then
dive southeast along I-94 overnight. Moderately steep mid level
lapse rates (6-7 C/km) and 40-50 kts of deep layer shear could
give enough support for a few severe storms capable of large
hail and damaging winds. Strong moisture transport with the LLJ
impinging on the cluster of storms could result in some
backbuilding and heavy rainfall, but overall the complex will
be fairly progressive, reaching western Wisconsin by early
Friday morning. The LLJ will veer to the east and the remaining
convection will exit to southern WI by mid to late morning.

Behind the complex, a surface front/residual outflow will be
reinforced along or just south of I-94 and an impressive
temperature gradient should materialize by afternoon. Southeast
flow will keep highs generally in the mid 80s northeast of the
boundary, but the heat wave will begin building north into
southwestern MN. It's already in the upper 90s today in parts of
western MN, so it may reach 100 tomorrow as 925 mb temps
exceeding 30C begin to arrive. Potential of this would increase
if southeast winds become more south and downsloping aid in the
heating. Dew points near the front will surge into the mid 70s
by afternoon but could mix down into the 60s in southwestern MN
where the best mixing and hottest temps are forecast. Upgraded
the Extreme Heat Watch to a warning beginning Friday along and
south of the MN River, with a Heat Advisory buffering that to
the east where the combination of lower temperatures but higher
dew points could still result in heat indices near 100.

By Friday afternoon, a redevelopment of the LLJ should occur
and will strengthen markedly to 50-60 kts Friday night. The nose
of the jet will focus across central or northern MN. In
addition, as the hot and humid airmass begins to work in, 700 mb
temperatures could exceed +15C as early as late Friday
afternoon south of I-94 and greater than +18C area wide by
early Saturday morning. Not only does this point to significant
capping (+12C at 700 mb is a typical subjective isotherm to
determine if convection is supported or suppressed), but +18C would
be one of the hottest readings on record in the MPX sounding
climatological record. With the nose of the LLJ to the north and
unfavorable 700 mb temperatures across the southern half or two
thirds of MN, the better bet is for any thunderstorm
development to remain across northern MN Friday night. If an
intense MCS can develop and track eastward on the periphery of
the ridge, there's an outside chance it can penetrate deeper
into the more unfavorable area, but chances remain quite high
the southern end of it will remain north of I-94.

The airmass set for this weekend is quite impressive. The
strength of the ridge across the Ohio Valley will lead to
climatologically extreme heights and temperatures aloft across
parts of the Great Lakes and Upper Midwest. 850 mb temperatures
are expected to reach +25 to +27C with 925 mb temps of +28C to
+32C. This type of airmass will support highs in the mid 90s to
mid 100s. NBM highs have been running too cool, with some areas
below the NBM 5th percentile Saturday and Sunday. This is
likely due to bias correction from the last few weeks which
largely experienced anomalously cold temperatures. Forecast
soundings indicate mixing will be better than earlier expected
with gusts of 25 to 35 kts. This, combined with very hot air
aloft, points to the likelihood that temperatures could reach
what 850 and 925 mb temps suggest with dew points likely a bit
lower than what has been forecast. Increased highs to the mid to
upper 90s Saturday, with low to mid 100s out toward Madison.
Heat indices are still forecast to range from 105 to 110. The
watch was also upgraded to a warning across much of the rest of
the area beginning Saturday. Kept the watch going for portions
of western WI and central MN where slightly cooler temps could
lead to sub-warning heat indices, but even these areas will
probably be upgraded in the future.

Gusty winds Saturday night with dew points remaining in the
upper 60s to lower 70s will keep low temperatures well into the
70s or even low 80s. One thing to watch will be an approaching
front from the west as a shortwave progresses northeast across
the Plains. Some guidance bring the front into western MN at
least for a time Saturday night before retreating back to the
west early Sunday. Sunday shoudn't be quite as hot with the
intense bubble of hot air modifying some from Saturday, but
another day with heat indices around 105 is likely.

A cold front will push through Sunday night as a shortwave
breaks down the northwestern portion of the large ridge. The
ridge will keep southwest flow over the Plains and Upper Midwest
and won't allow the front to stray too far southeast. Continued
moisture advection along the boundary and favorable jet
dynamics will mean repeated rounds of showers and thunderstorms
early next week. There is some uncertainty where the boundary
will stall, but generally southern/eastern MN and WI southward
stand the best chance at heavy rainfall totals through midweek.
If the ridge is a bit stronger than forecast, then this could
shift northwest some. One thing that seems more certain will be
a significant cool down, especially with post frontal showers
and storms next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 722 PM CDT Thu Jun 19 2025

There is a plume of enhanced instability across central MN into
western WI that could produce an occasional storm, with the
shear in place, they could be supercells with large hail, as we
saw with the storm that went through RNH. Otherwise, we're
waiting on storms popping over the Dakotas to move into MN
overnight. HRRR shows a robust area of convection moving from
the Dakotas around 7z then moving southeast toward Rochester.
These TAFs leaned heavily on this idea for TS timing. We may see
some MVFR cigs behind this activity as a warm front lifts north
out of Iowa. Friday looks dry with strong capping in place.

KMSP...Still have fairly high confidence in strong storms
getting to MSP around 9z, per the HRRR & RRFS. Fortunately,
these should clear out by 12z, with only the beginning of the
morning push being impacted.

/OUTLOOK FOR KMSP/
SAT-SUN...VFR. Wind SW 10-20G20-30kts.
MON...MVFR/RA likely, chc IFR/TSRA. Wind NW 10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Douglas-Freeborn-Morrison-Todd.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Anoka-Benton-Carver-Chisago-Dakota-Goodhue-Hennepin-
     Isanti-Kanabec-Kandiyohi-Le Sueur-McLeod-Meeker-Mille
     Lacs-Pope-Ramsey-Rice-Scott-Sherburne-Sibley-Stearns-
     Steele-Stevens-Swift-Waseca-Washington-Wright.
     Heat Advisory from 2 PM Friday to noon CDT Saturday for
     Freeborn-Kandiyohi-Le Sueur-McLeod-Meeker-Sibley-Stevens-
     Swift-Waseca.
     Extreme Heat Warning from noon Friday to 9 PM CDT Sunday for
     Blue Earth-Brown-Chippewa-Faribault-Lac Qui Parle-Martin-
     Nicollet-Redwood-Renville-Watonwan-Yellow Medicine.
WI...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Barron-Chippewa-Dunn-Eau Claire-Pepin-Rusk.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Pierce-Polk-St. Croix.

&&

DISCUSSION...Borghoff
AVIATION...MPG
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
348 PM CDT Thu Jun 19 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
202100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
348 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A few severe thunderstorms are possible overnight, primarily
along and north of Interstate 94. Large hail is the primary
threat. Heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Extreme heat is expected beginning Friday across southwestern
Minnesota, expanding across the remainder of the area Saturday and
Sunday. Heat indices of 105 to 110 degrees are likely during the
afternoon. In addition, low temperatures will be in the mid 70s
to lower 80s, providing little relief from the heat.

Complexes of thunderstorms Friday night will be confined mostly to
northern Minnesota. However, some storms may impact parts of
central Minnesota and northwest Wisconsin. Large hail and damaging
winds would be possible.

Multiple rounds of thunderstorms are likely next week, with the
potential for heavy rain and flooding where thunderstorms train
over the same areas. The threat is highest from southern
Minnesota into western Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed overnight.

Borghoff

In the hours before

Local storm report, Jun 19, 7:53 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
753 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     Hail             Baldwin                 44.97N 92.38W
06/19/2025  M1.75 Inch       St. Croix          WI   Trained Spotter

&&

mpg
Local storm report, Jun 19, 8:04 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
804 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             1 SE New Richmond       45.11N 92.53W
06/19/2025  M1.50 Inch       St. Croix          WI   Trained Spotter

&&

mpg
Local storm report, Jun 19, 8:05 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
805 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             New Richmond            45.12N 92.54W
06/19/2025  M1.25 Inch       St. Croix          WI   Public

            Report from mPING.

&&

mpg
Local storm report, Jun 19, 8:07 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
807 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Hail             Spring Valley           44.85N 92.24W
06/19/2025  M0.88 Inch       Pierce             WI   Trained Spotter

&&

TDH
Local storm report, Jun 19, 8:12 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
812 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Hail             1 SE Baldwin            44.96N 92.36W
06/19/2025  M1.25 Inch       St. Croix          WI   Trained Spotter

&&

mpg
Local storm report, Jun 19, 8:28 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Hail             5 NNE Plum City         44.70N 92.17W
06/19/2025  M1.50 Inch       Pierce             WI   Emergency Mngr

&&

TDH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:17 PM CDTSevere Thunderstorm WarningMPXSaint Croix43 min
Jun 19, 7:57 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce, Saint Croix48 min
Jun 19, 8:01 PM CDTSevere Thunderstorm WarningMPXSaint Croix14 min
Jun 20, 1:19 AM CDTSpecial Weather StatementMPXRusk41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.